MAUDE Adverse Event Report: COOK INC COOK TPN DOUBLE LUMEN TPN CATHETER SET; FOZ CATHETER, INTRAVASCULAR, THERAPEUTIC, SHORT-TERM LESS THAN 30 DAYS

COOK INC COOK TPN DOUBLE LUMEN TPN CATHETER SET; FOZ CATHETER, INTRAVASCULAR, THERAPEUTIC, SHORT-TERM LESS THAN 30 DAYS
Model Number N/A
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 03/16/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(6).(b)(4).The event is currently under investigation.A follow-up report will be submitted upon receipt of additional information or completion of the investigation.
 
Event or Problem Description
International customer reported that a cook total parenteral nutrition (tpn) double lumen catheter was implanted into a patient on (b)(6) 2016.The extension tubing of the catheter reportedly fractured on (b)(6) 2017.(1820334-2017-00680) the conditions and circumstances surrounding the event are not known.A kit was obtained to repair the device; the repair kit did not appear to be the proper size for the needed repair.(1820334-2017-00772) a second repair kit was obtained and the catheter successfully repaired.The repaired catheter then fractured several hours later and was subsequently explanted and replaced with a new tpn catheter (1820334-2017-00772) on (b)(6) 2017.No further event or patient information was provided.The device that is the subject of this report is reportedly available for evaluation, however it has not been received by the manufacturer as of the date of this report.This is one of three separate reports being submitted as three events were reported.See mdr numbers 1820334-2017-00680, 1820334-2017-00771 and 1820334-2017-00772 for all associated events.The same patient is involved in all events.
 
Additional Manufacturer Narrative
Investigation ¿ evaluation a review of the complaint history, device history record, instructions for use (ifu), quality control, and specifications of the device was conducted during the investigation.The complaint device was not returned; therefore, no physical examinations could be performed.However, a document based investigation evaluation was performed.There is no evidence to suggest the product was not made to specifications.A review of the device history record shows no nonconforming events which could contribute to this failure mode.It should be noted there were two other reported complaints for this lot number.Based on the information provided, no product returned and the results of our investigation, a definitive root cause could not be determined.We will continue to monitor for similar complaints.Per the quality engineering risk assessment no further action is required.

Brand Name
COOK TPN DOUBLE LUMEN TPN CATHETER SET
Common Device Name
FOZ CATHETER, INTRAVASCULAR, THERAPEUTIC, SHORT-TERM LESS THAN 30 DAYS
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key6490336
Report Number1820334-2017-00772
Device Sequence Number13639937
Product Code FOZ
UDI-Device Identifier00827002018808
UDI-Public(01)00827002018808(17)190408(10)6878219
Combination Product (Y/N)N
Initial Reporter CountryAU
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/12/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberC-TPNS-7.0D-65
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 03/17/2017
Supplement Date Received by Manufacturer07/05/2017
Initial Report FDA Received Date04/13/2017
Supplement Report FDA Received Date07/12/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age2 YR